Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 286, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 13, 2010, 3:53 PM EDT for 4 counties in Georgia. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2010, 3:53 PM EDT (19:53 UTC)
- Expired
- Aug 13, 2010, 4:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Clarke County, GA, Jackson County, GA, Madison County, GA, Oglethorpe County, GA
The radar
The Atlanta radar (KFFC), 134 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 4:00 PM EDT | TSTM WND DMG | 3 Ne Athens, GA | AROUND 7 TREES AND 6 POWER LINES BLOWN DOWN. |
| Aug 13, 4:20 PM EDT | TSTM WND DMG | 4 S Athens, GA | THREE TREES DOWN NEAR CLARKE AND OCONEE LINE. ONE ON SIMONTON BRIDGE RD BLOCKING RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1732 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101
WUUS52 KFFC 131953
SVRFFC
GAC059-157-195-221-132030-
/O.NEW.KFFC.SV.W.0286.100813T1953Z-100813T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT FRI AUG 13 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN NORTHEAST GEORGIA
SOUTHEASTERN JACKSON COUNTY IN NORTHEAST GEORGIA
SOUTHERN MADISON COUNTY IN NORTHEAST GEORGIA
NORTHWESTERN OGLETHORPE COUNTY IN NORTHEAST GEORGIA
* UNTIL 430 PM EDT
* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED NEAR
WINTERVILLE OR 8 MILES EAST NORTHEAST OF ATHENS...AND WAS NEARLY
STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COMER...COLBERT AND NICHOLSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3409 8308 3387 8310 3390 8339 3391 8341
3393 8343 3393 8347 3393 8350 3412 8345
TIME...MOT...LOC 1952Z 159DEG 4KT 3401 8327
$$1 follow-up statement
864
WWUS52 KFFC 132009
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT FRI AUG 13 2010
GAC157-132018-
/O.CAN.KFFC.SV.W.0286.000000T0000Z-100813T2030Z/
JACKSON GA-
409 PM EDT FRI AUG 13 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...
THE INITIAL SEVERE STORM HAS MOVED EAST... HOWEVER ANOTHER STRONG
STORM IS DEVELOPING IN WEST JACKSON COUNTY AND ANOTHER WARNING MAY
NEED TO BE ISSUED SOON.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3409 8308 3387 8310 3391 8337 3391 8341
3393 8343 3393 8350 3411 8332
TIME...MOT...LOC 2008Z 273DEG 5KT 3400 8326
$$
GAC059-195-221-132030-
/O.CON.KFFC.SV.W.0286.000000T0000Z-100813T2030Z/
OGLETHORPE GA-CLARKE GA-MADISON GA-
409 PM EDT FRI AUG 13 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN MADISON...CLARKE AND NORTHWESTERN OGLETHORPE COUNTIES...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HULL...MOVING EAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DUNLAP...SMITHONIA...CRAWFORD...ARNOLDSVILLE...COLBERT AND COMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3409 8308 3387 8310 3391 8337 3391 8341
3393 8343 3393 8350 3411 8332
TIME...MOT...LOC 2008Z 273DEG 5KT 3400 8326
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:40 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 13, 1:40 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 140 PM EDT FRI AUG 13 2010 .PREV DISCUSSION... /ISSUED 732 AM EDT FRI AUG 13 2010/ SHORT TERM /TODAY THROUGH SUNDAY/... MODELS ARE IN GENERAL AGREEMENT WITH BRINGING THE NORTH CENTRAL GULF LOW INLAND OVER SOUTHERN ALABAMA AND KEEPING IT JUST TO OUR WEST THROUGH SUNDAY. GFS IS MUCH MORE AGGRESSIVE WITH THE MOISTURE AS EVIDENT BY THE NEARLY 17 INCHES OF RAIN IT PUTS OVER CENTRAL GEORGIA FROM TODAY THROUGH 00Z MON. FEEL THIS IS A BIT OVER DONE...HOWEVER ALSO FEEL THE NAM IS TOO DRY. SREF SEEMS TO BE A GOOD COMPROMISE AT THIS TIME WITH 2+ INCHES IN THE SAME PERIOD FROM ATL-MCN-CSG. FOR TODAY...MOISTURE AND INSTABILITY WILL BE SPREADING OVER THE CWA WITH CHANCE TO LIKELY POPS OVER THE CWA...LIKELY POPS ACROSS CENTRAL GEORGIA. THE GULF/TROPICAL MOISTURE SPREADING OVER THE CWA SATURDAY THROUGH SUNDAY...WILL GO WITH LIKELY. ALTHOUGH THE GFS SEEMS WAY OVER DONE ON QPF...IT WILL BE TROPICAL IN NATURE AND THEREFORE WITH THE LOW JUST TO OUR WEST...THERE IS THE POSSIBILITY OF HEAVY RAIN... PRECIPITABLE WATER VALUES RANGE FROM 2.00 TO 2.50 SATURDAY THROUGH SUNDAY. WILL THEREFORE ADD RAIN HEAVY AT TIMES BEGINNING SATURDAY AND CONTINUING THROUGH SUNDAY. WITH ADDITIONAL CLOUDS/PRECIP TODAY...EXPECT MAX TEMPS TO BE JUST SLIGHTLY COOLER THAN THURSDAYS MAX TEMPS. COOLER TEMPS ARE EXPECT SATURDAY AND SUNDAY DUE TO CLOUDS AND PRECIP. OVERNIGHT LOWS WILL REMAIN ABOVE NORMAL THROUGH THE SHORT TERM. ALTHOUGH TEMPS WILL BE SLIGHTLY COOLER THAN YESTERDAY...DEW POINTS WILL INCREASE AND THIS WILL PUSH HEAT INDEX VALUES TO 105+ OVER MUCH OF THE CWA THIS AFTERNOON AND WILL THEREFORE MAINTAIN THE HEAT ADVISORY WHICH WILL EXPIRE AT 7 PM TODAY. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... LONG TERM WILL BE HIGHLY DEPENDENT ON WHAT HAPPENS TO THE NORTH GULF LOW. GFS AND ECMWF DIFFER SIGNIFICANTLY ON THE RESOLUTION WITH THE GFS KEEPING THE LOW OVER THE SOUTHEAST AND CONTINUING TO KEEP TROPICAL MOISTURE OVER THE CWA. THE ECMWF TAKES THE LOW BACK INTO THE NORTHERN GULF MONDAY AND THEN MOVES IT WESTWARD TOWARD TEXAS. ALTHOUGH THIS SOLUTION REMOVES THE LOW FROM OUR AREA...IT DOES KEEP MOISTURE OVER THE CWA THRU MUCH OF THE LONG TERM. WITH THIS IN MIND WILL KEEP CHANCE POPS GOING THROUGH THE ENTIRE LONG TERM AND KEEP TEMPS NEAR CLIMO. CONFIDENCE WITH THE LONG TERM IS LOW. 17 .AVIATION...UPDATED 18Z... GENERALLY HIT AND MISS THUNDERSTORM POTENTIAL THIS AFTERNOON/EVENING FOR THE TAFS WITH THE EXCEPTION BEING CSG WITH BETTER CHANCES. VFR CEILINGS/CLOUDS EXPECTED. INCREASING POTENTIAL LATER TONIGHT FOR MVFR/IFR CEILINGS AND CHANCES FOR MVFR VSBYS DUE TO SHOWERS/FOG. SURFACE WINDS GENERALLY VARIABLE AROUND 5 KTS. //ATL CONFIDENCE...UPDATED 18Z... HIGH CONFIDENCE FOR VFR CEILINGS THIS AFTERNOON INTO TONIGHT. LOW CONFIDENCE FOR THUNDERSTORMS AFFECTING ATL THIS AFTERNOON/EVENING. LOW CONFIDENCE ON WHICH SIDE OF S WINDS WILL BE THIS AFTERNOON. MEDIUM CONFIDENCE FOR LIGHT SSW WINDS THIS EVENING. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 98 75 90 75 88 / 30 40 70 60 60 ATLANTA 93 76 87 75 87 / 40 40 70 60 60 BLAIRSVILLE 88 72 84 70 84 / 40 40 60 60 60 CARTERSVILLE 96 75 89 75 89 / 30 40 70 60 60 COLUMBUS 93 77 90 77 90 / 70 40 70 60 60 GAINESVILLE 94 75 86 74 87 / 30 40 70 60 60 MACON 94 76 90 77 90 / 60 40 70 60 60 ROME 97 74 91 74 91 / 30 40 60 60 60 PEACHTREE CITY 91 74 87 74 87 / 50 40 70 60 60 VIDALIA 95 77 92 76 92 / 60 30 60 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE... FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE... MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON... WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX... WILKES...WILKINSON. &&
Hazardous weather outlook, Aug 13, 5:30 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT FRI AUG 13 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 530 AM EDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... AN AREA OF LOW PRESSURE ASSOCIATED WITH REMNANTS OF TROPICAL DEPRESSION FIVE HAS MOVED OVER SOUTHERN ALABAMA...AND WILL SPREAD MOISTURE AND INSTABILITY ACROSS NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND HEAVY RAIN. .DISCUSSION... LOW PRESSURE OVER SOUTHERN ALABAMA WILL SPREAD MOISTURE AND INSTABILITY ACROSS THE AREA. WITH CAPE VALUES BETWEEN 1200 AND 1800 AND LIFTED INDEX VALUES AROUND -2...THE MODERATE INSTABILITY IS ENOUGH TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. THE MOST LIKELY AREA FOR NUMEROUS THUNDERSTORMS IS SOUTH OF A LINE FROM LAGRANGE...TO MACON...TO SWAINSBORO...WITH SCATTERED THUNDERSTORMS ELSEWHERE. SOME THUNDERSTORMS COULD BE STRONG...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH PRECIPITABLE WATER VALUES HOVERING ABOVE TWO INCHES...HEAVY RAIN CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 13, 2:51 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 251 PM EDT FRI AUG 13 2010 GAZ033-034-045-131915- 251 PM EDT FRI AUG 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND VERY HEAVY RAIN IN DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 315 PM EDT... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR NORCROSS...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DEKALB...GWINNETT AND FULTON COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLEASANT HILL...LILBURN...DULUTH...JOHNS CREEK...TUCKER...DORAVILLE AND NORCROSS. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR REDUCED VISIBILITY.
Special weather statement, Aug 13, 3:10 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 310 PM EDT FRI AUG 13 2010 GAZ027-038-131945- 310 PM EDT FRI AUG 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN OGLETHORPE AND MADISON COUNTIES UNTIL 345 PM EDT... AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR COMER AND WATSON MILL BRIDGE STATE PARK...MOVING NORTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS OGLETHORPE AND MADISON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANDY CROSS...SMITHONIA...WATSON MILL BRIDGE STATE PARK...COLBERT...CARLTON...COMER AND PAOLI.
Special weather statement, Aug 13, 3:35 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EDT FRI AUG 13 2010 GAZ032>034-045-132000- 335 PM EDT FRI AUG 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR VERY HEAVY RAIN AND FREQUENT LIGHTNING IN DEKALB...COBB...GWINNETT AND FULTON COUNTIES UNTIL 400 PM EDT... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR SANDY SPRINGS...MOVING NORTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL... FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DEKALB...COBB...GWINNETT AND FULTON COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TUCKER...CHAMBLEE... DOBBINS AIR RESERVE BASE...SMYRNA...MARIETTA ...SANDY SPRINGS... DORAVILLE...MOUNT BETHEL...NORCROSS AND LILBURN. MOTORISTS ENCOUNTERING HEAVY RAIN SHOULD SLOW DOWN AND BE PREPARED FOR NEAR ZERO VISIBILITY.
Local storm report, Aug 13, 3:45 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND GST 4 ESE MARIETTA 33.93N 84.49W
08/13/2010 M53 MPH COBB GA TRAINED SPOTTER
&&
SNELSONSpecial weather statement, Aug 13, 3:48 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 348 PM EDT FRI AUG 13 2010 GAZ030-132015- 348 PM EDT FRI AUG 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR VERY HEAVY RAIN...WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING IN POLK COUNTY UNTIL 415 PM EDT... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR CEDARTOWN...MOVING NORTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS POLK COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANTIOCH AND CEDARTOWN.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 45 min |
| Aug 13, 4:34 PM EDT | Flash Flood Warning | FFC | Clarke, Jackson, Madison, Oglethorpe | 95 min |
| Aug 13, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.